MAUDE Adverse Event Report: ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION

ETHICON INC. GYNECARE INTERCEED 5INX6IN; BARRIER, ABSORBABLE, ADHESION
Catalog Number 4350XL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abscess (1690); Fever (1858); Inflammation (1932)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
 
Event or Problem Description
It was reported that a patient underwent was a caesarean section (c-section) on an unspecified date and an absorbable adhesion barrier was applied.The medical center has not used any adhesion-preventative barriers during a c-section due to past abscesses, but the ob-gyn department at this facility uses absorbable adhesion barriers in all cases.This time, the barrier was applied as usual, but the patient continued to have a fever for about a week after the surgery, and an inflammatory reaction was also observed in the abdominal cavity, causing considerable difficulty in managing the situation.The patient is female.As mentioned above, the customer is aware of the abscess that developed, and wondering if the absorbable adhesion barrier may be the cause.No sample will be returned.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was obtained: please provide the patient's demographic information including age, weight, bmi at the time of index procedure unknown (age, weight, bmi not available) date of index surgical procedure? this information was not available.Were any concomitant procedures performed? this information was not available.Other relevant patient history/concomitant medications? this information was not available.Please describe the patient manifestations of the reported abscess (location, severity, appearance) intra-abdominal inflammation was observed postoperatively, with fever persisting for approximately one week.No detailed description of abscess location, severity, or appearance was provided.Please provide the onset date/time of abscess from the initial surgical procedure.¿ this information was not available.Were there any pre-existing signs/symptoms of active infection prior to this surgical procedure? this information was not available.Please describe any medical intervention performed including medication name and results.Antibiotic therapy was administered; the patient responded well and recovered.Please describe any surgical intervention performed including dates and findings.None reported.What is the physician¿s opinion as to the etiology of or contributing factors to this event? the physician suspects that interceed may have contributed to the inflammation and fever.What is the patient's current status? the patient has fully recovered and was discharged on september 29.Product lot number? this information was not available.

Brand Name
GYNECARE INTERCEED 5INX6IN
Common Device Name
BARRIER, ABSORBABLE, ADHESION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23339702
Report Number2210968-2025-12049
Device Sequence Number8064519
Product Code MCN
UDI-Device Identifier10705031147843
UDI-Public10705031147843
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P880047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4350XL
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale